Alert archive / Alabama / Small Craft Advisories in 2022

Small Craft Advisory 2, NWS Mobile, AL

January 5, 2022

NWS Mobile, AL issued this small craft advisory at Jan 5, 2022, 9:46 PM CST. It took effect at Jan 6, 2022, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2022, 9:46 PM CST (03:46 UTC)
In effect from
Jan 6, 2022, 6:00 PM CST
Expired
Jan 7, 2022, 9:00 AM CST
In force
15 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

668 
WHUS74 KMOB 060346
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
946 PM CST Wed Jan 5 2022

GMZ630>632-634-650-655-670-675-061200-
/O.NEW.KMOB.SC.Y.0002.220107T0000Z-220107T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
946 PM CST Wed Jan 5 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 9 AM CST
FRIDAY...

* WHAT...North winds 18 to 25 kt with gusts up to 30 kt and seas 3
  to 5 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 6 PM Thursday to 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
436 
WHUS74 KMOB 061030
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
430 AM CST Thu Jan 6 2022

GMZ633-635-636-061900-
/O.EXA.KMOB.SC.Y.0002.220107T0000Z-220107T1500Z/
Perdido Bay-Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
430 AM CST Thu Jan 6 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST FRIDAY...

* WHAT...North winds around 20 kt with gusts up to 25 kt. 

* WHERE...Perdido Bay, Western Choctawhatchee Bay and Eastern 
  Choctawhatchee Bay.

* WHEN...From 6 PM Thursday to 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630>632-634-650-655-670-675-061900-
/O.CON.KMOB.SC.Y.0002.220107T0000Z-220107T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
430 AM CST Thu Jan 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt. Seas
  building to 3 to 5 feet over the Gulf waters out 60 nm.

* WHERE...Portions of the coastal waters of Alabama and northwest
  Florida, including Mobile Bay, the Mississippi Sound, and the
  Pensacola Bay System.

* WHEN...From 6 PM Thursday to 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
424 
WHUS74 KMOB 061902
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
102 PM CST Thu Jan 6 2022

GMZ630>636-650-655-670-675-070315-
/O.CON.KMOB.SC.Y.0002.220107T0000Z-220107T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
102 PM CST Thu Jan 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  2 to 5 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 6 PM this evening to 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

*ADDITIONAL DETAILS...A cold front will sweep across the mairine
 area this evening, bringing an increase in winds and seas late
 tonight into early Friday.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
498 
WHUS74 KMOB 062346
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
546 PM CST Thu Jan 6 2022

GMZ630>636-650-655-670-675-070900-
/O.CON.KMOB.SC.Y.0002.220107T0000Z-220107T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
546 PM CST Thu Jan 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  2 to 5 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
367 
WHUS74 KMOB 070929
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
329 AM CST Fri Jan 7 2022

GMZ630>636-650-655-670-675-071500-
/O.CON.KMOB.SC.Y.0002.000000T0000Z-220107T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
329 AM CST Fri Jan 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  2 to 5 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida, including all area bays and sounds.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 9:35 PM CST, 11 minutes earlier.

Area forecast discussion, Jan 5, 9:35 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
935 PM CST Wed Jan 5 2022

.NEAR TERM /Now Through Friday/...The large-scale upper trough
over the eastern half of the U.S. will become more amplified
through Thursday afternoon as shortwave energy dives southeastward
over the central plains to the Tennessee River region. A cold
front associated with the deepening upper trough will approach the
region from the northwest through noon Thursday, and then slip
through the forecast area Thursday afternoon. A light southerly to
southwesterly surface wind will precede the cold front, keeping
the low level moisture and mostly cloudy skies in place as
precipitable H20 values rise to around one inch. The forecast
area is expected to remain mostly rain-free through late tonight,
followed by a chance of showers (30-50%) on Thursday. The trough
will then lift east-northeastward away from the region through the
remainder of the near term, while a upper ridge builds over the
central CONUS. Surface high pressure will build into our region
from the north in the post-frontal environment ushering in a much
cooler and drier airmass.

Temperatures tonight will be warmer than previous nights, ranging
from the mid to upper 40s north and east, to the low to mid 50s
south and west. Highs on Thursday will be dependent on the timing
of the front. The front looks to enter our extreme northwestern
counties by early to mid afternoon, therefore, only expecting
highs to be in the low to mid 60s for these locations. Everywhere
else should reach the upper 60s to lower 70s, as the front does
not look to move through until the afternoon. Lows Thursday night
will be cold, ranging from the mid to upper 20s north to the low
to mid 30s south. Highs of Friday will struggle to reach the low
to mid 50s despite the abundant sunshine. The northwest zones will
be colder in the mid to upper 40s.

Lastly, with the brief period of increased southwesterly winds,
as well as increased swell, a HIGH RISK of rip currents is in
effect for Thursday, followed by a MODERATE RISK Thursday night
and a LOW RISK on Friday. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 AM CST Thursday through Thursday
     afternoon for ALZ265-266.

FL...High Rip Current Risk from 6 AM CST Thursday through Thursday
     afternoon for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

Nearby

Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.